Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
195 Doctors are Online

Head feels foggy, no proper sleep and have anxiety. Diagnosed with Hashimoto's Disease. What can be done?

User rating for this question
Very Good
Answered by

Orthopaedic Surgeon
Practicing since : 1994
Answered : 9094 Questions
I was recently diagnosed with Hashimoto's Disease. My thyroid medication was raised from 60 to 90 grams, but I feel worse than ever. My head is foggy, depressed, can't sleep, anxiety. What can I do?
Posted Wed, 26 Jun 2013 in Thyroid Problem and Hormonal Problems
Answered by Dr. Praveen Tayal 1 hour later
Thanks for posting your query.
A recent rise in the thyroid hormone supplementation can cause side effects like weight reduction, irritability, anxiety, palpitation, increased perspiration, tremors, feeling foggy and so on. The side effects however are dose dependent. You need to repeat TSH levels and get your medications adjusted.

Thyroid supplements do produce immediate effects on your body; however the levels may take a few weeks to month to normalize.

Your condition can be better managed by an endocrinologist. I encourage you to consult an endocrinologist if you haven't seen one yet.
Till then a healthy diet including natural foods, whole grains, lots of fruits and vegetables and a good supply of seafood and other lean protein will help. You should cut back on meats that are high in fat. A multivitamin is probably a good idea if you aren't already taking one.
Selenium supplements and foods XXXXXXX in selenium- brazilian nuts and lean meat will help a lot.
The diet for hypothyroid should not include raw foods such as cabbage, cauliflower, broccoli, Brussels sprouts, mustard greens, XXXXXXX spinach, peaches, pears, strawberries, radishes and millet.

I hope this answers your query.
In case you have additional questions or doubts, you can forward them to me, and I shall be glad to help you out.
Please accept my answer in case you do not have further queries.
Wishing you good health.
Dr. Praveen Tayal.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Endocrinologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor